Case report on Organophosphate Poisoning with hypovolemic shock

Authors

  • Shardul Timande
  • Shalini Moon
  • Archana Teltumbde
  • Aniket Pathade

DOI:

https://doi.org/10.47750/pnr.2022.13.03.168

Keywords:

Poisoning, Organophosphate (OP), Carbamates, Acetylcholinesterase.

Abstract

Background: Organophosphate poisoning can result from occupational or accidental exposure, intentional ingestion, or chemical warfare with nerve agents. Symptoms vary widely due to differences in dosage, drug toxicity, and mode of exposure. Of the 44 patients, features of the intermediate syndrome were observed in 40 (90.9%) of 95% of her CI patients (84.2 97.6) in the study. A frequency of intermediate syndrome signs such as weakness in neck flexion, inability to sit, and difficulty swallowing was observed in patients. The observed mortality in this study was 2 of his inpatients (4.5%). Case presentation: -A 52-year-old male who had ingested pesticide while spraying a farm was involved in an accident by a relative. He also had a cut on his right wrist from his older brother. He had 2-3 episodes of vomiting per day and had a generalized weakness. He was taken to hospital. He has struggled with chronic alcoholism for 15 years. He was admitted to the intensive care unit for further treatment. WBC raised (17800) in the blood study, but haemoglobin dropped (9.6), calcium levels dropped (7.2), and creatinine rose. The GCS score for the physical examination is 12. Constricted pupils in the eyes, tightness in the chest, wheezing, increased sweating, salivation, and lacrimation, as well as GI symptoms like nausea, vomiting, cramps, watery diarrhoea, and involuntary urine and defecation. He received Emset, antibiotics, and gastric lavage as treatment. Patients’ conditions improve after treatment. Conclusion: -Insecticide ingestion results in organophosphate poisoning and hypovolemic shock. The diagnosis of parenteral OP compound poisoning is difficult. The onset of symptoms may be delayed, and they may show differently than usual. He experienced a hypovolemic shock as a result of significant blood loss from a cut wound.

Downloads

Published

2022-10-07

Issue

Section

Articles

How to Cite

Case report on Organophosphate Poisoning with hypovolemic shock. (2022). Journal of Pharmaceutical Negative Results, 13(3), 1052-1055. https://doi.org/10.47750/pnr.2022.13.03.168